Discussions that mention prozac

Birth Control board


Quote from BethinKC:
Looks like this thread has been around awhile, but I'll put my two-cents worth in anyway. My daughter has been on Apri for a year, and has gained 15 lbs. Her OB blames it on anti-anxiety meds she has been taking. It is probably a combo of the two. Her breasts have just ballooned, which suggests the pill is part of the culprit to me. She changed her over to Kariva, because she said if she was retaining fluid, it would be less likely with Kariva than Apri. I have used the Ortho-Evra patch for a year with great success. No weight gain, I feel better and the little bit of acne I still had at my advanced age (44) has gone away!



It is quite possible that it could be the anti-anxiety meds, especially the SSRI's (Prozac, Paxil, Zoloft, Luvox, Celexa, Serzone, or Lexapro). They're known to cause weight gain. However, I've been on Ovcon-35 birth control for six months and have gained about 7lbs. I had an increased appetite for a month, maybe two, but then it went away. I still have the weight, though :( . I work out 4 or 5 days/wk., plus clean houses. I don't diet, but I do try to watch what I eat, especially at night, i.e. I don't eat heavy fattening foods at night. I know, 7lbs. isn't much to a lot of people, but it really bothers me. Before going on this pill (this is my second time on it btw, no weight gain the first time), I had lost about 35 lbs. through diet and exercise and kept it off, until now anyway. If I can't get the weight off, I'm considering switching to Kariva. I'd really be interested in hearing how your daughter does on this pill. Thanks for any input. :)